Skip to main content
MedVellum
QuestionsVideosPricing

MedVellum

Fellowship exam preparation across every specialty: source-verified topics, questions in every format, and videos.

Product

  • Specialties
  • Questions
  • Videos
  • Exam tools
  • Pricing

Verification & policy

  • Verified register
  • Editorial policy
  • Privacy
  • Terms

Account

  • Sign in
  • Create account
  • Dashboard
  • Account & billing

© 2026 MedVellum. For education only — not a substitute for clinical judgement.

llms.txtPsychiatry LLM catalogSitemap

Paeds Casesacute-care-resuscitation-and-toxicology

Paeds Cases · acute-care-resuscitation-and-toxicology

Plot the level, respect the time — paediatric paracetamol poisoning

A bedside structured clinical encounter testing recognition of a significant paracetamol ingestion, taking a precise ingestion history, applying the Rumack-Matthew nomogram at four hours, giving activated charcoal early, starting intravenous N-acetylcysteine on or above the treatment line, managing an anaphylactoid reaction, tracking the ALT and INR trend, and escalating when King's College criteria appear.

structured clinical encounter (toxicology assessment and leadership)4 min readVerification in progress

Target exams

RACP General PaediatricsRACP DCEMRCPCH ClinicalRCPSC Pediatrics
On this page
Study tools

Target exams

RACP General PaediatricsRACP DCEMRCPCH ClinicalRCPSC Pediatrics
Prompt
An eight-year-old child is brought to the acute assessment area after a suspected paracetamol ingestion about two hours ago, and is alert but mildly nauseated.

Station status

This is one MedVellum formative structured clinical encounter. The scoring, prompts and performance descriptions are educational feedback tools. They are not an official college station, timing, mark allocation, pass score or reproduced examination format. The encounter assesses first-impression recognition, taking a precise ingestion history, applying the Rumack-Matthew nomogram at four hours, giving activated charcoal early, starting intravenous N-acetylcysteine on or above the treatment line, managing an anaphylactoid reaction, tracking the ALT and INR trend, communication, escalation, and a structured handover. [1] [11]

Paediatrics Fellowship Pro

Continue reading

You have read the opening of this case. The complete unit — every section and its primary-source references — is part of the Paediatrics Fellowship fellowship library.

Sign in to continueSee pricing
References5ShowHide
  1. [1]Rumack BH Acetaminophen hepatotoxicity: the first 35 years Journal of toxicology. Clinical toxicology, 2002.PMID 11990202
  2. [4]Sivilotti MLA, Yarema MC, Juurlink DN Treating acetaminophen overdose CMAJ : Canadian Medical Association journal = journal de l'Association medicale canadienne, 2022.PMID 35440504
  3. [9]Daoud A, Dalhoff KP, Christensen MB, et al. Two-bag intravenous N-acetylcysteine, antihistamine pretreatment and high plasma paracetamol levels are associated with a lower incidence of anaphylactoid reactions to N-acetylcysteine Clinical toxicology (Philadelphia, Pa.), 2020.PMID 31601129
  4. [10]Harrison PM, O'Grady JG, Keays RT, et al. Serial prothrombin time as prognostic indicator in paracetamol induced fulminant hepatic failure BMJ (Clinical research ed.), 1990.PMID 2249026
  5. [11]Karabacak B, Özaydın E Clinical characteristics and outcomes of pediatric paracetamol poisoning presenting to the emergency department BMC pediatrics, 2026.PMID 41998668
Paediatrics Fellowship Pro

$29/ monthor $279 / year

The complete Paediatrics Fellowship library, every exam format, one subscription.

  • Complete library for one chosen specialty
  • Timed MCQ mock exams and spaced review
  • Clinical cases & cross-table vivas
See pricingSign in
PreviousOxygen, high-flow and non-invasive respiratory support — OSCEacute-care-resuscitation-and-toxicologyNextProtect the brain — initial stabilisation of major paediatric head injuryacute-care-resuscitation-and-toxicology